The Recall Desk
Agency classClass IIOur severity:SevereFDA (Drugs)·D-116-2013·Announced 2013-01-09

New England Compounding Center Recalls Dexamethasone Sodium Phosphate Vials

New England Compounding Center is recalling Dexamethasone Sodium Phosphate vials due to a lack of assurance of sterility.

The agency’s classification

FDA (Drugs): Class II

Class II is a situation in which use of or exposure to a violative product may cause temporary or medically reversible adverse health consequences, or where the probability of serious adverse health consequences is remote.

This is the agency’s own classification, taken from its notice. The severity score below is our assessment, not the agency’s. How recall classes work

What this means for you

Our assessment, not the agency’s: severity 4/5 (Severe).

The hazard poses a serious risk of illness, injury, or structural failure. Stop using the product immediately and contact the manufacturer for a refund or repair.

Our severity reasoning: The recall is classified as FDA Class II, and the hazard involves a lack of assurance of sterility in a drug product, which carries a risk of serious injury or death.

Plain-English summary

New England Compounding Center is recalling Dexamethasone Sodium Phosphate 4 mg/mL, 6 mg/mL, and 8 mg/mL vials. The recall is being conducted because of a lack of assurance of sterility.

The affected products were distributed nationwide. The recall includes all lot codes for these specific vials.

Consumers and healthcare providers should stop using the recalled vials and contact their healthcare provider or the manufacturer for further instructions.

The recalled product

Product
Dexamethasone Sodium Phosphate 4 mg/mL vials PF, 6 mg/mL PF vials, and 8 mg/mL PF vials, manufactured by New England Compounding Center, Framingham, MA
Affected units
20

Is your product affected?

Check your packaging against the codes below. If any of them match, the product is part of this recall.

Lot numbers (1)

  • All lot codes

Distribution

Distributed nationwide across the United States.

Part of a larger recall action

This product is one of 17 recalled by New England Compounding Center under a single FDA (Drugs) recall action. The agency files each product separately, so the size of the action is not visible from this page alone.

See all 17 products in this recall →

Similar recalls